Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Allergy, congested, runny node, sneezing, increased heart rate. Taken allegra tablet and nasal spray. Cause?

Hi, I was at my allergist today and was very congested, runny stuffy nose, sneezing as a result of being off my Allegra for four days prior to the subdermal allergy testing she did today. I showed no reaction to any of the environmental allergens tested for, but to help me out she gave me a small cup full of liquid prednisone , an Allegra tablet and some nasal spray (she said earlier would not aggravate my existing benign heart irregular beat I get from time to time.) That was at noon today. Then tonight at 5pm I started suddenly getting an increased heart rate along with bad irregular beats (PVCs I believe from past experience). Three hours later I am still getting them. Can these be a result of the prednisone the allergist gave me? I told her I had a history of benign irregular heart beats and couldn t take any nasal sprays that had a decongestant effect because of my heart. That is why I m surprised she gave me prednisone which I just read online can cause palpitations and rapid beat. Do you think the one dose of prednisone caused this fast beat and irregular heart beats and, if so, will it subside soon or by morning? Thanks.
Asked On : Sat, 10 Nov 2012
Answers:  2 Views:  618
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Allergist and Immunologist 's  Response
There is in fact very little evidence to suggest prednisolone can set off premature ventricular contractions; but certainly can set off palpitations if the dose was higher than required. Some patients with adrenal insufficiency who require steroids for life also feel the same once they start and novice patients will feel more of the effect. You have not mentioned the dose you had, or whether you took it on an empty stomach or without PPI cover. Gastritis is a problem when taken on an empty stomach, and that set off palpitations.
It should subside within 24 hours, but if you still feel unwell, I would suggest you get seen by a physician as soon as possible for an ECG and a thorough evaluation.
Answered: Sat, 10 Nov 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend
Welcome to Health Care Magic

It is very unlikely to be from Prednisolone.
Was there no decongestant in the nasal spray?
Anti-histamine (allegra) is a possibility - though not common.

if so, it should subside in a day

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 10 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor